Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Took morning after pill. Had protected sex and condom slipped. Have cramps and white discharge. Pregnant?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I took the morning after pill a week and 2 days ago. I started to ovulate two days before I took the pill. I did had protected sex but the condom slipped off and semen was still in the condom but just took the pill an hour after for protection from an unwanted pregnancy. Now I am experiencing some cramps and creamy white discharge. Could I be pregnant?
Posted Mon, 12 Aug 2013 in Pregnancy
Answered by Dr. S Patra 54 minutes later

Thanks for writing to us.

First of all, you had taken the morning after pill following one hour of sex and it will give you more than 95% protection against unwanted pregnancy. So, chance of pregnancy is less but it needs to confirm.

After taking the pill, most women usually get a withdrawal bleeding within 7-10 days. Here, you are getting creamy white discharge (due to effect of progesterone) and some cramping which are quite common prior to commencement of period (associated with premenstrual symptoms). However, these are also seen in early weeks of pregnancy.

But, it is too early for confirmation of pregnancy. Here, you need to wait for upcoming period and undergo one home pregnancy test immediately after missed period. One blood test for beta hCG is required after one week to confirm the same in the absence of period.

According to test reports, you need to consult with your gynecologist for next line management of the case. Take suggestive treatment as recommended.

Maintain your genital hygiene properly. Don't be stressed which can impact on your period. Practice safe & protected sex in future.

Wish your good health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor